We have a new website. Please click on the following link:

www.HealthyDentalAlternatives.com









 Rebound Headache
Charlotte NC Dentist North Carolina

 Dentist Charlotte NC North Carolina Holistic Biological Biocompatible 


Click here for our Home Page 


A rebound headache can occur when a person stops taking headache medication. While-over-the-counter are helpful in relieving headache pain, they must be taken with caution because they could actually make your headaches worse if the are not taken correctly. The overuse or misuse of pain relievers can cause you to rebound into another headache. When the medication wears off you may experience a withdrawal reaction which causes a headache. This will prompt you to take more medication which will cause more withdrawal pain. As this cycle continues the headaches will become more severe and more frequent. This rebound syndrome is more dangerous if your pain medication contains caffeine. Caffeine is found in many pain medications because it speeds up the reaction of other ingredients. While it can be beneficial, caffeine in medications, combined with consuming caffeine (coffee, tea, soft drinks or chocolate) from other sources, makes you more vulnerable to rebound headaches.

The following medications can cause rebound headaches if taken in large enough amounts:

    - Aspirin
    - Sinus relief medications
    - Acetaminophen (Tylenol)
    - Non-steroidal anti-inflammatory medications (NSAIDs) (Aleve,       Advil)
    - Sedatives for sleep
    - Codeine and prescription narcotics
    - Over-the-counter combination medications containing caffeine       (Anacin, Excedrin, Bayer, Select)
    - Ergotamine preparations (Cafergot, Migergot, Ergomar, Bellegal-S,       BEL-Phen-Ergot S, Phenerbel-S, Ercaf, Wigraine and Cafatine PB)
    - Butalbital camobination pain relievers (Goody’s Headache Powder,       Supac, fiorinal, fioricet)